Alert archive / Florida / Special Marine Warnings in 2014
Special Marine Warning 21, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Mar 18, 2014, 5:16 AM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2014, 5:16 AM EDT (09:16 UTC)
- Expired
- Mar 18, 2014, 6:45 AM EDT
- In force
- 89 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
648
WHUS52 KMLB 180916
SMWMLB
AMZ552-555-572-575-181045-
/O.NEW.KMLB.MA.W.0021.140318T0916Z-140318T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
516 AM EDT TUE MAR 18 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...
FROM MELBOURNE BEACH TO SAINT LUCIE INLET OUT TO 20 NM.
* UNTIL 645 AM EDT
* AT 510 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS...PRODUCING STRONG WINDS OVER 34 KNOTS EXTENDING FROM
SEBASTIAN INLET TO LAKE OKEECHOBEE MOVING NORTHEAST AT 50 KNOTS.
RIO...MOVING NORTHEAST AT 35 KNOTS.
*THE THUNDERSTORM WILL BE CROSS THE INTRACOASTAL WATERWAY AND
NEARSHORE WATERS BETWEEN SEBASTIAN INLET AND LAKE OKEECHOBEE THROUGH
SUNRISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS WILL LIKELY PRODUCE WINDS OVER 34 KNOTS AND
LOCALLY ROUGH SEAS. SMALL CRAFT...ESPECIALLY THOSE UNDER SAIL...
SHOULD MOVE TO A SAFE HARBOR IF POSSIBLE. MAKE SURE YOU AND YOUR CREW
ARE WEARING APPROVED FLOTATION DEVICES DURING THESE HAZARDOUS
CONDITIONS.
AS THESE STORMS CROSS THE INTRACOASTAL WATERS AND BARRIER ISLAND
COMMUNITIES...THEN OVER THE ATLANTIC...THEY WILL PRODUCE STRONG GUSTY
WINDS...ROUGH SEAS...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. TRY TO
AVOID THESE STORMS IF POSSIBLE. IF YOU GET CAUGHT OFFSHORE...MAKE
SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY
YOU AND YOUR CREW.
&&
LAT...LON 2792 8048 2860 7955 2852 7953 2830 7955
2760 7926 2716 8017
TIME...MOT...LOC 0913Z 225DEG 35KT 2732 8058
$$
67What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Mar 18, 3:30 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 18, 3:30 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EDT TUE MAR 18 2014
.DISCUSSION...
CURRENT...INTENSIFYING SURFACE LOW CENTER SITS OVER THE NORTHERN
CWA ATTM FROM ABOUT THE I-4 CORRIDOR NWD TO THE JAX CWA SRN BORDER.
SYNOPTIC SCALE DYNAMICS ARE QUITE STRONG OVHD...AND IT APPEARS THAT
WE'RE EXPERIENCING ONE OF THE MORE IMPRESSIVE LOCAL FORCED ASCENT/
CYCLOGENETIC EVENTS IN A COUPLE OF YEARS. AXIS OF THE POTENT MID
LEVEL TROUGH OVER THE NERN GULF COAST HAS BECOME NEUTRALLY TILTED
WITH STRONG JET FORCED ASCENT RESULTING IN NOCTURNAL PRESSURE FALLS
OVER AND NOW EAST OF FL...WITH SLP CENTER DOWN TO 1002.7MB AND STILL
DEEPENING AS IT BEGINS TO MOVE INTO THE ATLC. DEEP LAYER WIND FIELDS
ARE SUITE STRONG...WITH 45-50KT DOWN TO ABOUT 1500FT AND MEAN 0-2KM
WINDS OF 55-60KT. INDEED...CONVECTION OVER THE PENINSULA BECAME MUCH
STRONGER STARTING AROUND 02Z-03Z...ALTHOUGH INTENSITY HAS STAYED
SUB-SEVERE...AS METARS AND MESONET SITES CONTINUE TO SHOW GUSTS NO
HIGHER THAN 35-40KT.
CURRENT THROUGH SUNRISE...WILL CONTINUE TO SEE CONVECTIVE BANDS MOVE
RAPIDLY NE ACROSS THE NORTHERN AND CENTRAL CWA...GRADUALLY SHIFTING
EAST AND A BIT SOUTH AS THE SURFACE LOW MOVES OFFSHORE AND CONTINUE
TO SPIN UP. SURFACE WINDS JUST TO THE NORTH AND WEST OF THE CWA ARE
SNAPPING AROUND TO WNW-NW AND THIS WIND SHIFT WILL QUICKLY SPREAD
S/E ACROSS THE AREA THROUGH THE REMAINDER OF THE MORNING. WILL BE
RUNNING WITH A PRE-FIRST PERIOD TO HANDLE PRE-FRONTAL CONVECTION
AND THE IMPENDING WIND SHIFT.
TODAY/TONIGHT...SURFACE LOW WILL MOVE RAPIDLY AWAY FROM THE PENINSULA
WHILE CONTINUING TO INTENSIFY. COULD SEE A FEW LINGERING SHOWERS OVER
THE NORTH AND NEAR THE EAST COAST THROUGH ABOUT NOON. W-NWRLY WINDS
WILL VEER TO NORTH AND N-NE BY THIS AFTERNOON. WINDS COULD BE BRIEFLY
GUSTY IMMEDIATELY AHEAD OF/BEHIND THE FRONT AND DEPARTING LOW...
ESPECIALLY ALONG THE EAST COAST...BUT FOR NOW DON'T THINK WE'LL BE
NEEDING A LK WIND ADVISORY. COOL ADVECTION BEHIND THIS SYSTEM LOOKS
TO BE LIMITED IN BOTH MAGNITUDE AND TEMPORAL EXTENT AS NRLY WINDS
WILL BOTH WEAKEN AND VEER TO ONSHORE RATHER QUICKLY.
EXPECT SKIES TO BECOME PSUNNY FROM LATE MORNING ONWARD...BECMG MCLR
TONIGHT. MAX TEMPS MAINLY IN THE M-U70S WITH SOME READINGS AROUND 80F
ACROSS THE SOUTHERN CWA...MINS IN THE U50S-L60S.
WED-SAT...DRY FORECAST AS HIGH PRESSURE OVER THE SOUTHEAST AND GULF
OF MEXICO. HIGHS UPPER 70S AND LOW 80S AWAY FROM THE COAST AND UPPER
70S AT THE COAST. OVERNIGHT LOWS LOW 60S AT THE COAST AND UPPER 50S
AND LOW 60S AWAY FROM THE COAST
SUN...TROUGH OF LOW PRESSURE MOVING OVER NORTH AND CENTRAL FLORIDA
PRODUCES A SLIGHT CHANCE OF SHOWERS FROM BREVARD AND OSCEOLA
COUNTIES NORTH.
MON...HIGH PRESSURE UNDERCUTTING THE MOISTURE RIBBON ASSOCIATED WITH
A SLOW MOVING FRONTAL BOUNDARY OVER CENTRAL AND SOUTHERN FLORIDA.
CHANCE OF RAIN. NORTHERLY WINDS KEEP HIGHS IN THE MID AND UPPER 70S
ORLANDO MELBOURNE NORTH AND UPPER 70S LOW 80S TO THE SOUTH. LOWS TUE
MORNING IN THE LOW 60S
&&
.AVIATION...SEVERAL BOUTS OF IFR VSBYS/OCNL CIGS IN +SHRA/TSRA ALONG
AND NORTH OF KISM-KMCO-KTIX SINCE ABOUT 02Z-03Z. EXPECT CONVECTIVE
PRECIP TO SHIFT EAST AND SOUTH A BIT...AFFECTING COASTAL AERODROMES
FROM MLB SOUTH THROUGH ABOUT 12Z BEFORE MOVING OUT INTO THE ATLC.
&&
.MARINE...LOCAL BUOY AND C-MAN OBS ARE SHOWING A SOLID S-SW@20-25KT
ACROSS THE MAOR. GUSTS ABOVE 30KT HAVE BEEN OCCURRING/WILL CONTINUE
PARTICULARLY IN INTENSE STORMS AS THEY RAPIDLY MOVE SW-NE THROUGH
THE ADJACENT WATERS. WIND SHIFT WILL WORK IT'S WAY THROUGH THE WATERS
THIS MORNING...AND THERE COULD BE SOME GUSTS TO AROUND GALE FORCE
OVER THE OUTER WATERS BEFORE THE LOW PULLS AWAY. ALREADY SEEING SOME
20-25KT WINDS PUSHING DOWN INTO ST JOHNS/FLAGLER/NORTHERN VOLUSIA...
SO MAY MENTION THAT FOR THE NORTHERN 20-60NM VOLUSIA LEG (AND PERHAPS
BREVARD AS WELL).
WED...EASTERLY WINDS 10 KNOTS OR LESS WEDNESDAY AS THE SURFACE RIDGE
WILL BE NORTH OF THE AREA.
THU-SAT...EASTERLY WINDS 10 TO 15 KNOTS THU AND FRI AS HIGH PRESSURE
RIDGE AXIS REMAINS TO THE NORTH. WINDS SHIFT TO THE SOUTH THEN
SOUTHWEST SAT AS HIGH PRESSURE MOVES EAST AND A FRONTAL BOUNDARY
MOVES EASTWARD OVER THE SOUTHEAST STATES AND NORTHERN GULF OF MEXICO
SAT AND SAT NIGHT.
SUN...LIGHT TO MODERATE WEST WINDS AS A DISSIPATING BOUNDARY WORKS
ITS WAY DOWN THE PENINSULA. WINDS SHIFT TO THE NORTH SUN NIGHT AS
HIGH PRESSURE OVER THE MID WEST RIDGES SOUTH ACROSS THE SOUTHEAST
AND FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 60 78 58 / 30 0 10 10
MCO 78 60 82 60 / 10 0 10 10
MLB 76 62 79 62 / 20 0 10 10
VRB 78 60 79 61 / 20 0 10 10
LEE 76 59 81 59 / 10 0 10 10
SFB 77 60 81 60 / 10 0 10 10
ORL 78 60 81 61 / 10 0 10 10
FPR 78 59 80 62 / 20 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM EDT THIS MORNING FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....WIMMER
RADAR/METWATCH...KELLYHazardous weather outlook, Mar 17, 9:51 PM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 951 PM EDT MON MAR 17 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180700- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 951 PM EDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A BROKEN BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES TO SLOWLY MOVE ACROSS THE CENTRAL FLORIDA PENINSULA THIS EVENING AHEAD OF AN AREA OF LOW PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO. AS THIS LOW PRESSURE SYSTEM MOVES ACROSS FLORIDA TONIGHT...IT WILL PUSH THE CURRENT ACTIVITY THROUGH THE STATE AS A COLD FRONT MOVES THROUGH BY TUESDAY MORNING. THOUGH A LACK OF INSTABILITY HAS MINIMIZED STORM COVERAGE THIS EVENING...STRONG WIND FIELDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE MAY ALLOW FOR AN ISOLATED THREAT OF STRONG TO SEVERE STORMS PRIMARILY SOUTH AND EAST OF A TITUSVILLE TO KISSIMMEE LINE THROUGH DAYBREAK TUESDAY. THE MAIN THREATS WITH ANY STRONGER ACTIVITY THAT CAN DEVELOP WILL BE STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES. STORM MOTION WILL BE RAPIDLY TOWARD THE NORTHEAST AT 40 TO 50 MPH. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS ARE EXPECTED TO PUSH OFFSHORE ALONG THE EAST COAST THROUGH THE OVERNIGHT HOURS WITH STRONG TO DAMAGING WINDS POSSIBLE WITH ANY STRONGER ACTIVITY. ISOLATED TORNADOES AND WATERSPOUTS ARE ALSO POSSIBLE. .WIND AND SEA IMPACT... HAZARDOUS BOATING CONDITIONS WILL CONTINUE OVER THE LOCAL ATLANTIC THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS FOR SOUTH TO SOUTHWEST WINDS UP TO 20 TO 25 KNOTS AND SEAS UP TO 6 FEET OFFSHORE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PERIOD OF GUSTY NORTH WINDS BEHIND THE FRONTAL PASSAGE EARLY TUESDAY MORNING WILL KEEP HAZARDOUS BOATING CONDITIONS FOR THE WATERS BEYOND 20 NM THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTINUE TO MONITOR THE WEATHER OVERNIGHT AND ACTIVATE LOCAL NETWORKS SHOULD ANY WARNINGS BE ISSUED. MOSES
In the hours before
Special weather statement, Mar 18, 2:30 AM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
230 AM EDT TUE MAR 18 2014
FLZ045-046-141-147-180715-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
230 AM EDT TUE MAR 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN ORANGE
COUNTY...EASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 315 AM EDT.
AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM NEW
SMYRNA BEACH AND OAK HILL SOUTHWEST TO SCOTTSMOOR...OVIEDO AND
BITHLO...MOVING NORTHEAST AT 45 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2908 8093 2907 8090 2903 8089 2872 8068
2871 8070 2874 8071 2881 8078 2885 8079
2885 8081 2869 8071 2836 8101 2845 8137
2879 8115 2880 8113 2883 8112 2882 8107
2888 8110 2912 8095
TIME...MOT...LOC 0628Z 225DEG 23KT 2852 8114
KELLYSpecial weather statement, Mar 18, 2:35 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
235 AM EDT TUE MAR 18 2014
FLZ045-046-053-144-180700-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
235 AM EDT TUE MAR 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH OVER SOUTHERN LAKE COUNTY...WESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN SEMINOLE COUNTY...
* UNTIL 300 AM EDT.
AT 231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER HORIZON WEST...
MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BAY HILL...FAIRVIEW SHORES...FERN PARK AND FOREST CITY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2879 8156 2878 8142 2880 8141 2881 8122
2879 8120 2825 8165 2826 8166 2834 8167
2834 8179 2836 8180 2836 8185 2834 8186
2835 8191
TIME...MOT...LOC 0634Z 224DEG 57KT 2848 8163
KELLYLocal storm report, Mar 18, 3:28 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
328 AM EDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM MARINE TSTM WIND 4 NW HAULOVER CANAL 28.77N 80.80W
03/18/2014 M47 MPH BREVARD FL OTHER FEDERAL
USAF 54FT WIND TOWER NUMBER 421 MEASURED A WIND GUST OF
41 KNOTS/47 MPH FROM 200 DEGREES.
&&
KELLYSpecial weather statement, Mar 18, 3:41 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 AM EDT TUE MAR 18 2014
FLZ045-047-053-054-058-147-180830-
INDIAN RIVER-NORTHERN BREVARD
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
341 AM EDT TUE MAR 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH OVER BREVARD COUNTY...WESTERN INDIAN RIVER COUNTY...
OKEECHOBEE COUNTY...EASTERN ORANGE COUNTY...EASTERN OSCEOLA COUNTY...
* UNTIL 430 AM EDT.
AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM MIMS TO
KISSIMMEE PRAIRIE PRESERVE...MOVING NORTHEAST AT 25 MPH. INDIVIDUAL
CELLS WITHIN THE LINE HOWEVER ARE RACING NORTHEAST AT 55 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE TITUSVILLE...CANAVERAL GROVES...ROCKLEDGE...MELBOURNE...
YEEHAW JUNCTION AND BASINGER.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2736 8104 2753 8121 2765 8114 2774 8117
2830 8103 2877 8096 2879 8078 2868 8067
2879 8075 2880 8073 2859 8057 2846 8052
2836 8060 2810 8056 2807 8057 2813 8061
2804 8057 2753 8070 2721 8096
TIME...MOT...LOC 0738Z 262DEG 23KT 2864 8084 2819 8086
2770 8100
KELLYSpecial weather statement, Mar 18, 4:41 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 AM EDT TUE MAR 18 2014
FLZ047-054-058-059-180930-
INDIAN RIVER-OKEECHOBEE-SOUTHERN BREVARD COUNTY-ST. LUCIE-
441 AM EDT TUE MAR 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH OVER SOUTHEAST BREVARD COUNTY...INDIAN RIVER
COUNTY...OKEECHOBEE COUNTY...ST. LUCIE COUNTY...
* UNTIL 530 AM EDT.
AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
INDIALANTIC TO 11 MILES SOUTH OF TAYLOR CREEK...MOVING NORTHEAST AT
55 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BAREFOOR BAY...VERO BEACH...FORT PIERCE...FOUR SEASONS
ESTATES AND OKEECHOBEE CITY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2745 8031 2739 8029 2720 8061 2720 8067
2717 8068 2715 8072 2720 8080 2715 8087
2723 8099 2730 8101 2764 8091 2764 8088
2774 8088 2823 8073 2827 8066 2822 8063
2829 8060 2807 8056 2775 8038 2741 8026
TIME...MOT...LOC 0840Z 234DEG 56KT 2811 8050 2710 8081
KELLYLocal storm report, Mar 18, 5:08 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
508 AM EDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM MARINE TSTM WIND 4 NW HAULOVER CANAL 28.77N 80.80W
03/18/2014 M55.00 MPH BREVARD FL OTHER FEDERAL
USAF 54FT WIND TOWER NUMBER 421 MEASURED A WIND GUST OF
48 KNOTS/55 MPH FROM 220 DEGREES.
&&
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 11:03 PM EDT | Special Weather Statement | MLB | Osceola | 42 min |
| Mar 17, 11:35 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 40 min |
| Mar 17, 11:42 PM EDT | Special Marine Warning | MLB | 63 min | |
| Mar 18, 12:14 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 46 min |
| Mar 18, 12:22 AM EDT | Special Weather Statement | MLB | Osceola | 38 min |
| Mar 18, 12:56 AM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Mar 18, 1:10 AM EDT | Special Marine Warning | MLB | 80 min | |
| Mar 18, 1:44 AM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 46 min |
| Mar 18, 2:30 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 45 min |
| Mar 18, 2:32 AM EDT | Special Marine Warning | MLB | 88 min | |
| Mar 18, 2:35 AM EDT | Special Weather Statement | MLB | Orange | 25 min |
| Mar 18, 3:41 AM EDT | Special Weather Statement | MLB | Brevard, Okeechobee | 49 min |
| Mar 18, 4:01 AM EDT | Special Marine Warning | MLB | 89 min | |
| Mar 18, 4:27 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 33 min |
| Mar 18, 4:41 AM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 49 min |
| Mar 18, 5:26 AM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 64 min |
| Mar 18, 6:06 AM EDT | Special Marine Warning | MLB | 54 min |
Nearby
Special Marine Warnings in Florida, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.